Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 135, NWS Shreveport, LA

May 10, 20215 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 12:15 PM CDT for 5 counties in Texas. It was in force for 45 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2021, 12:15 PM CDT (17:15 UTC)
Expired
May 10, 2021, 1:00 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 12:22 PM CDTHAIL 1.56 Ssw Mount Vernon, TXREPORTED FROM PURLEY, TX.
May 10, 12:39 PM CDTHAIL 0.51 N Mount Vernon, TXREPORT FROM MPING: HALF-INCH (0.50 IN.).
May 10, 12:40 PM CDTHAIL 1.256 E Winnsboro, TXCORRECTS PREVIOUS TIME HAIL REPORT FROM 6 E WINNSBORO. HALF DOLLAR HAIL REPORTED IN SCROGGINS.
May 10, 12:50 PM CDTHAIL 0.54 Nw Rocky Mound, TXCR 2730 1/2 MILE EAST OF BOB SANDLIN STATE PARK.
May 10, 12:50 PM CDTHAIL 1.751 Se Rocky Mound, TX
May 10, 12:53 PM CDTHAIL 1.752 Nnw Rocky Mound, TXNEAR LAKE BOB SANDLIN ON CR 2320.
May 10, 12:56 PM CDTHAIL 1.25Pittsburg, TXQUARTERS UP TO HALF DOLLAR SIZE HAIL REPORTED IN PITTSBURG, BREAKING CAR WINDOW.
May 10, 12:58 PM CDTHAIL 1.256 E Winnsboro, TXHALF DOLLAR HAIL REPORTED IN SCROGGINS.
May 10, 12:58 PM CDTHAIL 1.55 N Pittsburg, TXWALKER CREEK APARTMENT AREA.
May 10, 1:00 PM CDTHAIL 1.754 N Pittsburg, TXSPOTTER NETWORK REPORTS.
May 10, 1:06 PM CDTHAIL 1.252 Sse Mount Pleasant, TXREPORT FROM MPING: HALF DOLLAR (1.25 IN.).
May 10, 1:07 PM CDTHAIL 11 Nne Mount Vernon, TXREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
257 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

783 
WUUS54 KSHV 101715
SVRSHV
TXC063-159-449-459-499-101800-
/O.NEW.KSHV.SV.W.0135.210510T1715Z-210510T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1215 PM CDT Mon May 10 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Franklin County in northeastern Texas...
  Northeastern Wood County in northeastern Texas...
  Northwestern Upshur County in northeastern Texas...
  Southern Titus County in northeastern Texas...
  Camp County in northeastern Texas...

* Until 100 PM CDT.

* At 1214 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Como, or 12 miles east of Sulphur Springs, moving east at 40
  mph.

  HAZARD...Hail up to Ping Pong ball size.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Mount Vernon,
  Cookville, Scroggins, Newsome, Purley, Winfield, Miller's Cove,
  Rocky Mound, Hopewell, Monticello, Roeder, Harvard and Cypress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3327 9531 3329 9530 3318 9484 3282 9501
      3297 9531
TIME...MOT...LOC 1714Z 292DEG 35KT 3315 9539 

HAIL...1.50IN
WIND...<50MPH
 
$$

20
1 follow-up statement
562 
WWUS54 KSHV 101747
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Mon May 10 2021

TXC459-499-101756-
/O.CAN.KSHV.SV.W.0135.000000T0000Z-210510T1800Z/
Wood TX-Upshur TX-
1247 PM CDT Mon May 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD AND
NORTHWESTERN UPSHUR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3318 9515 3320 9514 3319 9489 3318 9484
      3291 9497 3303 9518
TIME...MOT...LOC 1746Z 292DEG 35KT 3305 9510 

$$

TXC063-159-449-101800-
/O.CON.KSHV.SV.W.0135.000000T0000Z-210510T1800Z/
Franklin TX-Titus TX-Camp TX-
1247 PM CDT Mon May 10 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN FRANKLIN...SOUTHERN TITUS AND WESTERN CAMP
COUNTIES...

At 1246 PM CDT, a severe thunderstorm was located near Leesburg,
moving east at 40 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Cookville, Winfield, Miller's
Cove, Rocky Mound, Roeder, Harvard and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3318 9515 3320 9514 3319 9489 3318 9484
      3291 9497 3303 9518
TIME...MOT...LOC 1746Z 292DEG 35KT 3305 9510 

HAIL...1.50IN
WIND...<50MPH
 
$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:13 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 10, 11:13 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1113 AM CDT Mon May 10 2021

.SHORT TERM...
The morning sfc analysis indicates our weak cold front continuing
to ooze S across portions of Lower E TX/NCntrl LA, having shifted
just S of the I-20 corridor of E TX and N LA. Some areas of
-RA/-DZ too light to be detected by radar has developed near and
just behind the front (as indicated by the latest sfc obs), with
the 12Z KSHV raob depicting the moisture profile confined to the
lowest 9kft. However, the upper air analysis depicts the
lingering H850 trough in VC of the Red River of Srn OK/N TX
extending into the Nrn sections of SW AR, where sct elevated
convection has developed in association with a weak/subtle
perturbation in the zonal flow that appears to be traversing the
Red River Valley. MUCapes currently range from 1000-2000 J/kg
across this area in the presence of steep mid level lapse rates
ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of
this elevated instability may advect back ENE into NE TX/SW AR/N
LA during the afternoon. Thus, an isolated svr threat (due to
hailers) will be possible late this morning through the afternoon
mainly N of I-20, as depicted by the 12Z NAM and latest CAMs.

Have expanded high chance pops farther E into SW AR/more of E TX,
with low and mid chance pops elsewhere, with the higher end pops
across Deep E TX/WCntrl LA closest to the front. Did not make much
adjustments to max temps other than to lower temps slightly
across SE OK/portions of SW AR, with readings likely not rising
much during the day.

Zone update already out...grids will be available shortly.

15

&&

.PREV DISCUSSION... /issued 628 AM CDT Mon May 10 2021/

AVIATION...

Have finally seen the convection across our southern airspace slip
south and east of our terminal locations this morning. Frontal
boundary remains just south of the I-20 Corridor this morning and
will slowly shift southward during the day. In the wake of the
boundary, MVFR and IFR ceilings have settled in across all
terminal locations attm and we are beginning to see lower VSBYS
with some patchy drizzle also developing across our airspace. Look
for these conditions to prevail through much of the morning hours.
Tried to show some slight improvement both with ceilings and VSBYS
by afternoon but reintroduced VCTS across most locations later
this evening with prevailing -TSRA at the TXK and ELD terminals
later tonight. Look for post frontal winds from the NE with speeds
generally near or below 10kts throughout the day into this evening
and the overnight hours.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  58  66  58 /  30  60  80  80
MLU  66  57  68  59 /  30  60  80  90
DEQ  63  52  60  52 /  50  60  80  60
TXK  63  53  60  56 /  50  60  80  70
ELD  64  53  62  53 /  40  60  80  80
TYR  69  57  66  57 /  40  60  80  80
GGG  69  56  66  57 /  40  60  80  80
LFK  77  63  74  62 /  50  60  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, May 10, 3:10 AM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
310 AM CDT Mon May 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-110815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
310 AM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Locally heavy rainfall will remain possible today, as shower and
thunderstorm activity will expand again into the afternoon.
Isolated flooding and flash flooding is possible with this locally
heavy activity.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of moderate to heavy rainfall will be possible, especially
Tuesday and Tuesday night, which may lead to localized flooding.
Isolated strong storms also can not be ruled out, with hail and
locally gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

44

In the hours before

Local storm report, May 10, 10:14 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     FLASH FLOOD      5 S NACOGDOCHES         31.55N 94.66W
05/09/2021                   NACOGDOCHES        TX   EMERGENCY MNGR

            NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
            OFFICE REPORT A COUPLE OF ROADS JUST SOUTH
            OF THE CITY OF NACOGDOCHES ARE CLOSED DUE TO
            FLASH FLOODING, INCLUDING...COUNTY ROAD 525
            NEAR THE BRIDGE AND COUNTY ROAD 526.

&&

20
Local storm report, May 10, 10:25 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      10 SE NACOGDOCHES       31.50N 94.53W
05/09/2021                   NACOGDOCHES        TX   EMERGENCY MNGR

            NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
            OFFICE REPORT COUNTY ROAD 411 AND FARM TO
            MARKET ROAD 226 IN THE WODEN AREA ARE CLOSED
            DUE TO FLASH FLOODING.

&&

20
Local storm report, May 10, 10:27 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      9 SSW CHIRENO           31.39N 94.44W
05/09/2021                   NACOGDOCHES        TX   EMERGENCY MNGR

            NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
            OFFICE REPORT COUNTY ROADS 460 AND 560 IN
            THE ETOILE AREA ARE CLOSED DUE TO FLASH
            FLOODING.

&&

20
Local storm report, May 10, 10:31 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      8 E NACOGDOCHES         31.61N 94.51W
05/09/2021                   NACOGDOCHES        TX   EMERGENCY MNGR

            NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
            OFFICE REPORT COUNTY ROAD 317 IN THE EASTERN
            PORTION OF THE COUNTY IS CLOSED DUE TO FLASH
            FLOODING.

&&

20
Local storm report, May 10, 10:35 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      12 W CHIRENO            31.47N 94.54W
05/09/2021                   NACOGDOCHES        TX   EMERGENCY MNGR

            NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
            OFFICE REPORT COUNTY ROAD 555 BETWEEN WODEN
            AND ETOILE IS CLOSED DUE TO FLASH FLOODING.

&&

20
Local storm report, May 10, 10:50 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG 1 WSW LUFKIN            31.33N 94.74W
05/10/2021                   ANGELINA           TX   BROADCAST MEDIA

            *** 1 FATAL ***
            THE CITY OF LUFKIN REPORTS A FATALITY OF AN
            ELDERLY WOMAN AT A RESIDENCE ON LAFAYETTE
            STREET DUE TO A TREE FALLING ON THE HOME.
            SATURATED SOILS FROM RECENT HEAVY RAINFALL
            WAS A POSSIBLE CAUSE FOR THE TREE TO FALL.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:20 PM CDTSpecial Weather StatementSHVAngelina40 min
May 9, 8:23 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity35 days
May 9, 8:26 PM CDTRiver Flood WarningSHVSabine, San Augustine3 days
May 9, 11:10 PM CDTSpecial Weather StatementSHVNacogdoches50 min
May 10, 12:04 AM CDTSpecial Weather StatementSHVAngelina41 min
May 10, 12:41 PM CDTSevere Thunderstorm WarningSHVBowie, Franklin, Morris, Red River, Titus49 min
May 10, 1:00 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus, Upshur45 min
May 10, 1:08 PM CDTSpecial Weather StatementSHVFranklin37 min
May 10, 1:29 PM CDTSpecial Weather StatementSHVTitus46 min
May 10, 1:44 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Marion, Morris, Titus46 min
May 10, 2:25 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion65 min
May 10, 3:06 PM CDTSpecial Weather StatementSHVRed River39 min
May 10, 5:20 PM CDTSpecial Weather StatementSHVHarrison40 min
May 10, 6:29 PM CDTSpecial Weather StatementSHVMorris, Titus46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.